MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TEMPORARY FIXATION PIN

SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TEMPORARY FIXATION PIN
Model Number AP2-100506
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ap2-100506 temporary fixation pin and ap2-100314 admiral acp drill (report #3012120772-2023-00014) were not returned for analysis; however, review of the x-rays provided confirms fragments of the drill and temporary fixation pin remain in the surgical site.Additional detail regarding the surgical technique and/or patient's anatomy has not been made available for consideration.A definitive cause could not be established.Review of qf-10-01 admiral acp system ifu: possible adverse events bending, disassembly, or fracture of components.
 
Event or Problem Description
On (b)(6) 2023, a patient underwent spinal surgery consisting of seaspine's admiral acp system.During the procedure, an ap2-100506 temporary fixation pin was inserted through a screw hole; the temporary fixation pin was then removed without being aware that the pin had fractured and a fragment was left in the surgical site.The surgeon continued through the procedure by inserting an ap2-100314 admiral acp drill, 14mm into the same screw hole.The acp drill made contact with the temporary fixation pin and created enough friction to cause it to fracture as well.Fragments of both the ap2-100506 temporary fixation pin and the ap2-100314 acp drill remain in-situ.No reports of tissue damage or patient injury was reported and there are no plans for revision or removal at this time.Seaspine was made aware of this incident on (b)(6) 2023.Report # ap2-100506 temporary fixation pin.Report #3012120772-2023-00014 ap2-100314 acp drill.

Brand Name
ADMIRAL ACP SYSTEM
Common Device Name
TEMPORARY FIXATION PIN
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7607278399
MDR Report Key17372603
Report Number3012120772-2023-00013
Device Sequence Number20598372
Product Code KWQ
UDI-Device Identifier10889981277109
UDI-Public10889981277109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP2-100506
Device Catalogue NumberAP2-100506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHORELINE RT; VUMESH
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale